Hello. I have just joined this forum because after eighteen years, my non-diabetic peripheral neuropathy is fast becoming unmanageable. I also suffer from OCD, and depression.
Peripheral Neuropathy: Hello. I have... - Restless Legs Syn...
Restless Legs Syndrome
Hi sorry that you are having a bad time.Peripheral Neuropathy and RLS are 2 different conditions but of course you can have both of them.Do you have Restless Legs Syndrome as well?
Hello Pippins, and sorry for the delay in replying. I do occasionally suffer from RLS, but certainly not to the extent that others on this forum seem to do. The reason that I was looking at the RLS thread is because the neuropathy has entered a new phase with me in that continual twitching of my lower muscles either keeps me awake, or, if I have gone to sleep, wakes me up a few hours later. The only effective treatment for this is a freezing spray, or gel. I can take 5mg of Baclofen by mouth, but along with the other drugs I am on, it can make my bladder very reluctant to empty so I only take this as a last resort.
Morning , I have peripheral neuropathy in my feet due to chemotherapy . There is no cure I'm afraid for mine anyway . Once the nerves are damaged there isn't anything that can help . My only suggestion to help you in walking is Sketchers shoes, best things ever , very comfortable and take the pressure off the soles of your feet . I've lost count at the times I've lost my balance , not funny .
Restless legs at night -- ugh !!! I bought 'goodnight magnesium spray ( purple box) from Holland and Barrett and spray my legs before getting into bed ---- great stuff . Hope this helps a wee bit . You are not alone .
Thank you for that, Shona. I think that I will look out for the magnesium spray - everything is worth a try, but my experience of neuropathy is that it is totally amorphous and what might help one person might not necessarily do the same for someone else.
I'll look out for the shoes as well. Thank you for your help. Very much appreciated.
My friend who also has neuropathy in her feet due to chemo was sure a neurologist would be able to help her but he said just what I've told you . It's such a weird feeling and it's a problem we have to try different things to help ourselves . My g.p put me on gabapentin for a while but it just made me feel rotten.
It's a journey I would rather not be on but I'm still here to moan lol .
I think that you are quite right. I get the impression that the medical profession in general find it difficult to deal with PN because of its extremely amorphous nature. That is not to criticise my GP, who does his best to help me, but one does get the impression that it is a very difficult condition to treat.
Reading the various posts, it is clear than many people find Gabapentin beneficial, but it did nothing for me. I was started on amitriptyline eighteen years ago, then Gabapentin, but I have been on Nortriptyline for several years, and it does suit me better than the previous two, I have to say.
Good that you have something that helps , even just a little. Amotryptaline was awful for me but was given that for panic attacks. Lots of medication I can't take because of the cancer drugs I'm on but I'm just very very pleased to still be here and I live my life to suit the old feet .
You have made me realise that compared with you, I have got it easy. So I shouldn't be moaning about my burning feet.
Of course you should have a good moan. Maybe somebody out there can help us both but it's doubtful . I've even tried ice cubes but because they are numb I'm a bit wary . I'll keep going with the sketchers . Have you tried a tens machine or the actipatch ? My daughter has M.E so is always in pain , can't use a tens as she has a pacemaker but I bought her the actipatch and it really works for her or at least has helped to cut down on the painkillers . Any port in a storm lol
Hello again, Shona. Yes, I do have a TENS machine but it is only good while it is attached to me and the relief stops when I detach it. I put the pads either side of my spine and they block the sensations emanating from my feet and legs. So yes, good!
I've been reading up about magnesium and it appears that that would be a help, so when we go up to Inverness on Tuesday I will pop into H&B and see what I can find.
Thank you for your continued help.
Morning Ian , any luck with the magnesium spray ?
Morning Shona. Yes I was about to post but you beat me to it.
I went to H&B and found a small trial spray costing £2.99 and so far it has been marvellous. Just a few drops rubbed into my feet before I go to bed and the last two nights I have had uninterrupted sleep.
I've managed my neuropathy for eighteen years without too much trouble, but when I started getting the twitches and jerks during the night I decided that I had to find a self-help forum for advice.
Well, that has happened, thanks to you. I suppose my natural sense of caution tells me that just two swallows don't make a summer, so I shall know in a few weeks if the magnesium is helping permanently.
I am very grateful to you.
I will try that from H and B. I read today that some eople are helped with glutathione infusions . I think that there is a liquid form available that one can take orally.
I have just joined this forum and am desperate to find a non drug solution to my Small fibre neuropathy (diagnosed about 2 years ago). I have had itching legs for about 7 years and in the course of investigations was found to be Vit D deficient and B6 toxic. I was sent to dermatologists, allergists , gynaecologist who put me on HRT and a mirena coil at the age of 62! I then developed breast cancer! The mirena coil made my neuropathy so much worse or maybe even caused it as until then I hadn't had icing , burning , stinging , tight sensations , numb toes etc. It's also a huge depressant.
After my cancer ops and coming off Mirena and HRT I am left with persistent stinging, itching, mainly in arms and legs but it can spread to other parts of the body.
I am wondering if I have RLS as well as SFN (the latter diagnosed with nerve biopsies) I do not want to take Lyrica as I have learnt a lot about the awful side effects.
I have been on amitriptyline for years for insomnia and only take 10 or 20 mg a night.
The cold weather makes my symptoms a million times worse I can be stinging from the cold so wrap up warmly and yet that causes sweating in my upper body.
I am now 66 and a very active person. I have 6 grandchildren (nearly, one due in 2 weeks) a supportive husband and family. I can't exercise any more as it makes me sweat heavily and I take hours to cool down afterwards. I do a lot of acting and singing...thank goodness my symptoms improve as the day goes on so I can attend rehearsals without jigging and scratching most of the time.
My brother has just been diagnosed with bladder cancer, is depressive anyway and I now have to look after him as well.
Not sleeping because of the stinging and sweating and at my wits end...can anyone help...Please?!
I have the most hard to satisfy feet but they're happy now. I have flat feet, bunion and they're wide. I've recently had knee replacements on both knees so the right shoes make all the difference. My uncle suggested I try Orthofeet shoes after he had great success with them. So i did. I am very, very happy with these shoes!!! Now I'm looking for some cool summer shoes to wear on my cruise! Any suggestions?